logo AFST

Normal form approach to unconditional well-posedness of nonlinear dispersive PDEs on the real line
Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 29 (2020) no. 3, pp. 649-720.

Dans cet article, nous revisitons le schéma d’itération infinie des réductions de forme normale, introduit par les premier et deuxième auteurs (avec Z. Guo), dans la construction des solutions des EDP dispersives non linéaires. Notre objectif principal est de présenter une approche simplifiée à cette méthode. Plus précisément, nous étudions les réductions de forme normale dans un cadre abstrait et nous réduisons les estimations multilinéaires de degrés arbitraires aux applications successives des estimations trilinéaires fondamentales. Comme application, nous montrons que des équations dispersives non linéaires canoniques sont inconditionnellement bien-posées sur la droite réelle. En particulier, nous implémentons cette approche simplifiée à l’itération infinie des réductions de forme normale dans le contexte de l’équation de Schrödinger non linéaire cubique (NLS) et de l’équation de KdV modifiée (mKdV) sur la droite réelle et nous prouvons qu’elles sont inconditionnellement bien posées dans H s () avec (i) s1 6 dans le cas pour NLS cubique et (ii) s>1 4 dans le cas pour mKdV. Notre approche de forme normale nous permet également de construire solutions faibles au NLS cubique dans H s (), 0s<1 6, et solutions de distribution au mKdV dans H 1 4 () (avec certaine forme d’unicité).

In this paper, we revisit the infinite iteration scheme of normal form reductions, introduced by the first and second authors (with Z. Guo), in constructing solutions to nonlinear dispersive PDEs. Our main goal is to present a simplified approach to this method. More precisely, we study normal form reductions in an abstract form and reduce multilinear estimates of arbitrarily high degrees to successive applications of basic trilinear estimates. As an application, we prove unconditional well-posedness of canonical nonlinear dispersive equations on the real line. In particular, we implement this simplified approach to an infinite iteration of normal form reductions in the context of the cubic nonlinear Schrödinger equation (NLS) and the modified KdV equation (mKdV) on the real line and prove unconditional well-posedness in H s () with (i) s1 6 for the cubic NLS and (ii) s>1 4 for the mKdV. Our normal form approach also allows us to construct weak solutions to the cubic NLS in H s (), 0s<1 6, and distributional solutions to the mKdV in H 1 4 () (with some uniqueness statements).

Reçu le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/afst.1643
Classification : 35Q55,  35Q53
Mots clés : nonlinear Schrödinger equation, modified KdV equation, normal form reduction, unconditional well-posedness, unconditional uniqueness
@article{AFST_2020_6_29_3_649_0,
     author = {Soonsik Kwon and Tadahiro Oh and Haewon Yoon},
     title = {Normal form approach to unconditional well-posedness of nonlinear dispersive PDEs on the real line},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {649--720},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 29},
     number = {3},
     year = {2020},
     doi = {10.5802/afst.1643},
     language = {en},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1643/}
}
Soonsik Kwon; Tadahiro Oh; Haewon Yoon. Normal form approach to unconditional well-posedness of nonlinear dispersive PDEs on the real line. Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 29 (2020) no. 3, pp. 649-720. doi : 10.5802/afst.1643. https://afst.centre-mersenne.org/articles/10.5802/afst.1643/

[1] Vladimir I. Arnold Geometrical methods in the theory of ordinary differential equations, Grundlehren der Mathematischen Wissenschaften, Volume 250, Springer, 1988, xiv+351 pages | MR 947141

[2] Anatoli V. Babin; Alexei A. Ilyin; Edriss S. Titi On the regularization mechanism for the periodic Korteweg-de Vries equation, Commun. Pure Appl. Math., Volume 64 (2011) no. 5, pp. 591-648 | Article | MR 2789490 | Zbl 1284.35365

[3] Leonid Chaichenets; Dirk Hundertmark; Peer Kunstmann; Nikolaos Pattakos Nonlinear Schrödinger equation, differentiation by parts and modulation spaces, J. Evol. Equ., Volume 19 (2019) no. 3, pp. 803-843 | Article | Zbl 1428.35493

[4] Michael Christ Power series solution of a nonlinear Schrödinger equation, Mathematical aspects of nonlinear dispersive equations (Annals of Mathematics Studies) Volume 163, Princeton University Press, 2007, pp. 131-155 | Zbl 1142.35084

[5] Michael Christ Nonuniqueness of weak solutions of the nonlinear Schrödinger equation (2018) (https://arxiv.org/abs/math/0503366)

[6] Michael Christ; James Colliander; Terence Tao Asymptotics, frequency modulation, and low regularity ill-posedness for canonical defocusing equations, Am. J. Math., Volume 125 (2003) no. 6, pp. 1235-1293 | Article | MR 2018661 | Zbl 1048.35101

[7] Michael Christ; James Colliander; Terence Tao A priori bounds and weak solutions for the nonlinear Schrödinger equation in Sobolev spaces of negative order, J. Funct. Anal., Volume 254 (2008) no. 2, pp. 368-395 | Article | Zbl 1136.35087

[8] Michael Christ; Justin Holmer; Daniel Tataru Low regularity a priori bounds for the modified Korteweg–de Vries equation, Lib. Math. (N.S.), Volume 32 (2012) no. 1, pp. 51-75 | MR 3058496 | Zbl 1284.35367

[9] Jaywan Chung; Zihua Guo; Soonsik Kwon; Tadahiro Oh Normal form approach to global well-posedness of the quadratic derivative nonlinear Schrödinger equation on the circle, Ann. Inst. Henri Poincaré, Anal. Non Linéaire, Volume 34 (2017) no. 5, pp. 1273-1297 | Article | Zbl 1386.35376

[10] James Colliander; Markus Keel; Gigliola Staffilani; Hideo Takaoka; Terence Tao Sharp global well-posedness for KdV and modified KdV on and 𝕋, J. Am. Math. Soc., Volume 16 (2003) no. 3, pp. 705-749 | Article | MR 1969209 | Zbl 1025.35025

[11] Mehmet Burak Erdoğan; Nikolaos Tzirakis Global smoothing for the periodic KdV evolution, Int. Math. Res. Not., Volume 20 (2013), pp. 4589-4614 | Article | Zbl 1295.35364

[12] J. Forlano; Tadahiro Oh Normal form approach to the one-dimensional cubic nonlinear Schrödinger equation in Fourier-amalgam spaces (preprint)

[13] Massimiliano Gubinelli Rough solutions for the periodic Korteweg de Vries equation, Commun. Pure Appl. Anal., Volume 11 (2012) no. 2, pp. 709-733 | Article | MR 2861805 | Zbl 1278.35213

[14] Zihua Guo Global well posedness of Korteweg de Vries equation in H -3/4 (), J. Math. Pures Appl., Volume 91 (2009) no. 6, pp. 583-597 | MR 2531556 | Zbl 1173.35110

[15] Zihua Guo; Soonsik Kwon; Tadahiro Oh Poincaré Dulac normal form reduction for unconditional well-posedness of the periodic cubic NLS, Commun. Math. Phys., Volume 322 (2013) no. 1, pp. 19-48 | Zbl 1308.35270

[16] Sunghyun Hong; Soonsik Kwon Nonsqueezing property of the coupled KdV type system without Miura transform (2015) (https://arxiv.org/abs/1509.08114)

[17] Thomas Kappeler; Peter Topalov Global wellposedness of KdV in H -1 (𝕋,), Duke Math. J., Volume 135 (2006) no. 2, pp. 327-360 | MR 2267286

[18] Tosio Kato On the Korteweg-de Vries equation, Manuscr. Math., Volume 28 (1979) no. 1-3, pp. 89-99 | Article | Zbl 0415.35070

[19] Tosio Kato On nonlinear Schrödinger equations. II. H s -solutions and unconditional well-posedness, J. Anal. Math., Volume 67 (1995), pp. 281-306 | Article | Zbl 0848.35124

[20] Carlos E. Kenig; Gustavo Ponce; Luis Vega Well posedness and scattering results for the generalized Korteweg de Vries equation via the contraction principle, Commun. Pure Appl. Math., Volume 46 (1993) no. 4, pp. 527-620 | Article | MR 1211741 | Zbl 0808.35128

[21] Carlos E. Kenig; Gustavo Ponce; Luis Vega On the ill-posedness of some canonical dispersive equations, Duke Math. J., Volume 106 (2001) no. 3, pp. 617-633 | Article | MR 1813239 | Zbl 1034.35145

[22] Rowan Killip; Monica Vişan KdV is wellposed in H -1 , Ann. Math., Volume 190 (2019) no. 1, pp. 249-305 | Article | Zbl 1426.35203

[23] Rowan Killip; Monica Vişan; Xiaoyi Zhang Low regularity conservation laws for integrable PDE, Geom. Funct. Anal., Volume 28 (2018) no. 4, pp. 1062-1090 | Article | MR 3820439 | Zbl 1428.35452

[24] Nobu Kishimoto Well posedness of the Cauchy problem for the Korteweg de Vries equation at the critical regularity, Differ. Integral Equ., Volume 22 (2009) no. 5-6, pp. 447-464 | MR 2501679 | Zbl 1240.35461

[25] Nobu Kishimoto Unconditional uniqueness of solutions for nonlinear dispersive equations, 2015, pp. 78-82 (Proceedings of the 40th Sapporo Symposium on Partial Differential Equations, available at http://eprints3.math.sci.hokudai.ac.jp/2375/)

[26] Nobu Kishimoto private communication, 2016

[27] Herbert Koch; Daniel Tataru A priori bounds for the 1D cubic NLS in negative Sobolev spaces, Int. Math. Res. Not., Volume 16 (2007), rnm053, 36 pages | Zbl 1169.35055

[28] Herbert Koch; Daniel Tataru Energy and local energy bounds for the 1-d cubic NLS equation in H -1 4 , Ann. Inst. Henri Poincaré, Anal. Non Linéaire, Volume 29 (2012) no. 6, pp. 955-988 | Article | Numdam | MR 2995102 | Zbl 1280.35137

[29] Herbert Koch; Daniel Tataru Conserved energies for the cubic nonlinear Schrödinger equation in one dimension, Duke Math. J., Volume 167 (2018) no. 17, pp. 3207-3313 | Article | Zbl 1434.35181

[30] Soonsik Kwon; Tadahiro Oh On unconditional well posedness of modified KdV, Int. Math. Res. Not., Volume 15 (2012), pp. 3509-3534 | Article | Zbl 1248.35186

[31] Robert M. Miura Korteweg de Vries equation and generalizations. I. A remarkable explicit nonlinear transformation, J. Math. Phys., Volume 9 (1968), pp. 1202-1204 | Article | MR 252825 | Zbl 0283.35018

[32] Robert M. Miura; Clifford S. Gardner; Martin D. Kruskal Korteweg de Vries equation and generalizations. II. Existence of conservation laws and constants of motion, J. Math. Phys., Volume 9 (1968), pp. 1204-1209 | Article | MR 252826 | Zbl 0283.35019

[33] Luc Molinet; Didier Pilod; Stéphane Vento Unconditional uniqueness for the modified Korteweg-de Vries equation on the line, Rev. Mat. Iberoam., Volume 34 (2018) no. 4, pp. 1563-1608 | Article | MR 3896242 | Zbl 1410.35178

[34] Tadahiro Oh A remark on norm inflation with general initial data for the cubic nonlinear Schrödinger equations in negative Sobolev spaces, Funkc. Ekvacioj, Volume 60 (2017) no. 2, pp. 259-277 | Zbl 1382.35273

[35] Tadahiro Oh; Philippe Sosoe; Nikolay Tzvetkov An optimal regularity result on the quasi-invariant Gaussian measures for the cubic fourth order nonlinear Schrödinger equation, J. Éc. Polytech., Math., Volume 5 (2018), pp. 793-841 | Zbl 1405.35198

[36] Tadahiro Oh; Nikolay Tzvetkov Quasi-invariant Gaussian measures for the cubic fourth order nonlinear Schrödinger equation, Probab. Theory Relat. Fields, Volume 169 (2017) no. 3-4, pp. 1121-1168 | Zbl 1382.35274

[37] Tadahiro Oh; Yuzhao Wang Normal form approach to the one dimensional periodic cubic nonlinear Schrödinger equation in almost critical Fourier–Lebesgue spaces (https://arxiv.org/abs/1811.04868, to appear in J. Anal. Math.)

[38] Tadahiro Oh; Yuzhao Wang Global well posedness of the periodic cubic fourth order NLS in negative Sobolev spaces, Forum Math. Sigma, Volume 6 (2018), e5, 80 pages | MR 3800620 | Zbl 1431.35178

[39] Tadahiro Oh; Yuzhao Wang Global well-posedness of the one-dimensional cubic nonlinear Schrödinger equation in almost critical spaces, J. Differ. Equations, Volume 269 (2020) no. 1, pp. 612-640 | Zbl 07188428

[40] Nikolaos Pattakos NLS in the modulation space M 2,q (), J. Fourier Anal. Appl., Volume 25 (2019) no. 4, pp. 1447-1486 | Article | MR 3977124

[41] Terence Tao Multilinear weighted convolution of L 2 -functions, and applications to nonlinear dispersive equations, Am. J. Math., Volume 123 (2001) no. 5, pp. 839-908 | MR 1854113 | Zbl 0998.42005

[42] Yoshio Tsutsumi L 2 -solutions for nonlinear Schrödinger equations and nonlinear groups, Funkc. Ekvacioj, Volume 30 (1987) no. 1, pp. 115-125 | Zbl 0638.35021

[43] Miki Wadati The modified Korteweg–de Vries equation, J. Phys. Soc. Japan, Volume 34 (1973), pp. 1289-1296 | Article | MR 371251 | Zbl 1334.35299

[44] V. E. Zakharov; A. B. Shabat Exact theory of two-dimensional self-focusing and one-dimensional self-modulation of waves in nonlinear media, Sov. Phys., JETP, Volume 34 (1972) no. 1, pp. 62-69 (translated from Ž. Èksper. Teoret. Fiz. 61 (1971), no. 1, p. 118-134) | MR 406174